Alert archive / Virginia / Tornado Warnings in 2004

Tornado Warning 12, NWS Wakefield, VA

June 25, 2004Brunswick County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 25, 2004, 12:30 PM EDT for Brunswick County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 12:30 PM EDT (16:30 UTC)
Expired
Jun 25, 2004, 1:00 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WFUS51 KAKQ 251630
TORAKQ
VAC025-251700-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1230 PM EDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 100 PM EDT

* THE PUBLIC REPORTED A TORNADO NEAR DUNDAS IN LUNENBURG COUNTY WITH
  THIS STORM.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LAWRENCEVILLE BY 1235 PM EDT...
  DOLPHIN AND 6 MILES SOUTH OF EXIT 34 ALONG I 85 BY 1240 PM EDT...
  EDGERTON BY 1245 PM EDT...
  6 MILES SOUTH OF WARFIELD BY 1250 PM EDT...
  CALLAVILLE BY 100 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3691 7802 3673 7803 3670 7766 3692 7764

$$

REILLY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 25, 9:40 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 9:40 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
940 AM EDT FRI JUN 25 2004

.SHORT TERM (TODAY)...
HAVE MADE COSMETIC CHANGES TO REMOVE EARLY MORNING FOG WORDING...AND
SLIGHT ADJUSTMENTS TO POPS AND SKY CONDITION BASED ON RADAR AND
SATELLITE TRENDS.

MARINE...LIGHT WINDS...FEW CHANGES.

&&

.PREV DISCUSSION...
COLD FRONT STRETCHING FROM UPSTATE NEW YORK TO THE OHIO RIVER VALLEY
AT 7Z...WILL SLOWLY SLIDE SE OVER THE NEXT 24 HOURS AS A WAVE OF
LOW PRESSURE LIFTS NE OUT OF THE LOWER MS RIVER VALLEY ALONG THE
STATIONARY FRONT STRECHING FROM NRN NC INTO NRN MS. THE LOW SHLD BE
OFF THE NRN MID ATLC COAST BY SAT MORNING...ENABLIING THE COLD FRONT
TO FINISH ITS PUSH THROUGH THE REGION BY SAT AFTERNOON...THEN
STALLS OUT OVER THE SE US SAT NIGHT THRU MON AS HIGH PRES BUILDS
DOWN FROM THE UPPER PLAINS. THE FRONT SLOWLY LIFTS N AS A WARM FRONT
LATE MON INTO TUE AS THE HIGH SLIDES OFFSHORE. A COLD FRONT MOVES
THROUGH THE MID ATLC STATES WED.

1-3 MILE VISIBILITIES SUFFICIENTLY WIDESPREAD THAT AM STARTING OFF
ALL ZONES WITH PATCHY FOG THIS AM.

SEVERAL INDICATIONS THAT MOST OF THE AREA WILL DEAL WITH A ROUND OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WHILE THE
MODELS DIFFER IN THERE HANDLING OF THE MOTION OF THE MAIN COLD
FRONT...AND LOCATION OF THE CORE OF THE CONVECTION (ETA SLOWER AND
FURTHER N)...THERE ARE ENOUGH SIMILARITIES TO HAVE A HIGH DEGREE OF
CONFIDENCE THAT RAIN WILL FALL ACROSS THE CWA THIS AFTERNOON AND
TONIGHT. BOTH MODELS AGREE THAT THERE WILL BE GOOD THERMODYNAMICS
WITH 1500-2500 J OF CAPE...LW-LVL THETA-E RIDGE MOVING ACRS REGION...
LIS -2 TO -5...W/ A REGION OF STRONG 700MB OMEGA MOVING ACROSS THE
CWA...A 40-50 KT 5H AND 85H JET...WITH SOME DIRECTIONAL SHEAR. BOTH
MODELS ALSO AGREE THERE WILL BE GOOD DYNAMICAL SUPPORT WITH BOTH
FRONTOGENTIC AND Q-VECTOR CONVERGENCE IN THE 85H-7H AND 7H-5H
LAYERS...THIS IN RESPONSE TO APPROACH OF 850 COLD FROTN (STRONGER
AND FASTER IN GFS) AND PASSING OF 7H AND 5H VORTS (THOUGH
CONVECTIVELY OVER-ENHANCED IN GFS). BEST CHC FOR PRECIP IS THIS
AFTN/ERLY EVE ACRS SW 1/2 OF CWA...AND THIS EVENING INTO BEGINNING
OF OVERNIGHT PD ACRS NE 1/2 OF CWA. AS A RESULT OF THIS CONFLUENCE
OF WEAK-MODERATE THERMODYNAMIC AND DYNAMIC FORCING THE CWA IS UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAIN THREAT IS FOR WINDS
AS PWATS OF 1.5 TO 2 INCHES SHLD PROVIDE SUFFICIENT WAQTER LOADING
TO ALLOW FOR MIX DOWN OF SVR WINDS IN SOME LOCATIONS. LW-MID LEVEL
TEMPS STILL ON THE WARM SIDE FOR HAIL. AS FAR AS PRECIP END TIME...
ETA SEEMS TOO HAVE OVERDONE CNVCTV COMPLEX OVR SRN AL...AND ITS
ASSOC PRODUCTION OF DOWN STREAM RIDGING...WHICH WOULD TEND TO SLOW
PROGRESSION OF SHRT WV FRM TX...AS A RESULT LEAN TWD GFS (THOUGH
NOT QUITE AS MUCH QPF...DUE TO INFLUENCE OF CONVECTIVE FEEDBACK IN
VORT STRENGTH). TEMP TODAY BASICALLY BLEND OF THE 3 MOS...AND TEMPS
TONIGHT AND SAT BLEND OF AVN/FWC MOS W/ MET MOS THROWN OUT DUE TO
ITS PARENTS MODELS APPARENT TO SLOW FRONTAL PASSAGE.

SAT NIGHT INTO MON PRETTY STRAIGHT FORWARD WITH HIGH PRESSURE
KEEPING THINGS DRY THROUGH AT LEAST SUN NIGHT. (DONT QUITE SEE
WHERE ETA GETS WAVE FROM FOR LATE SAT NIGHT INTO SUN...SO
DISREGARDED). BY MON FRONT HAS LIFTED FAR ENGH BACK N THAT SRN
ZONES CLOSE ENGH THAT ANY WAVE MVNG ALONG IT WOULD BE ENGH TO TRIGER
SHRA/T-STORM SO INTOD 30 POP ACRS NC ZONES THOSE DAYS W/ SLGT CHC
POPS FURTHER N. LW LVL THKNS AGRUE FOR TEMPS SUN AND MON A TAD BLW
GDNC (WHICH IS BASICALLY WHAT WAS IN THE GRIDS)...SO MADE LITTLE
CHANGES.

DRY FCST FOR NOW W/ TEMPS AOB NRML AS IT APPRS NRN STREAM WINNING
FOR NOW. SOME QUESTION OVER DEGREE OF POTENCY OF FRONT FOR MIDDLE OF
NXT WEEK...IF IT IS AS STRONG AS LATEST GFS SUGGESTS...MIGHT NEED
TO ADD IN POPS FOR TSTMS AHEAD OF IT.  BUT FOR NOW MON NGT-THU FCST
LOOKED GOOD...SO NO CHANGES.

LOCAL MVFR/IFR THIS AM IN PATCHY FOG...THEN VFR...UNTIL
LOCALIZED MVF/IFR THIS AFTN/TONIGHT (FROM SW TO NE) W/ TSTRMS.

ALL IS RELATIVELY QUIET ON THE MARINE FRONT W/ CONDITIONS REMAINING
BLW SCA LVLS THRU THE FCST PD (TUE).

WHILE GENERALLY AM EXPECTING .5-1 OF RAINFALL...COULD BE LOCALIZED
HIGHER AMOUNTS (GIVEN HIGH PWATS) PRODUCING PONDING OF WATER AND/OR
LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

ALREADY THE 4TH WETTEST JUNE ON RECORD AT RIC (8.19 INCHES)...ONLY
NEED .53 TO TIE FOR 3RD AND .63 TO TIE 1972 (AGNUS) AS THE 2ND
WETTEST JUNE ON RECORD.
&&

REILLY/FOSTER/MALOIT
Hazardous weather outlook, Jun 25, 5:30 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT FRI JUN 25 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND
VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-
FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-
HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT
VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-
LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-MECKLENBURG
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND
VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD
VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK
VA- SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
WESTMORELAND VA-WICOMICO MD-YORK VA-
530 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. ALSO...THERE IS A RISK OF LOCALIZED FLOODING IN ANY
DOWNPOURS DURING THUNDERSTORMS THIS AFTERNOON AND TONIGHT. REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ/WWUS81 KAKQ/...ISSUED AT
438 AM EDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

FORECASTER ID
33

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jun 25, 9:50 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 AM EDT FRI JUN 25 2004

VAZ060>062-065>069-079-251445-
AMELIA VA-BRUNSWICK VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG
VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
950 AM EDT FRI JUN 25 2004

...SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN PIEDMONT...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS FROM 25 MILES NORTHWEST OF
CUMBERLAND TO CHASE CITY...OR FROM 14 MILES NORTHEAST OF BENT CREEK
TO CHASE CITY...MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS
WILL BE NEAR HAMPDEN SYDNEY AROUND 1000 AM EDT...
  FARMVILLE AROUND 1005 AM EDT...
  VICTORIA AROUND 1020 AM EDT...
  KENBRIDGE AROUND 1030 AM EDT...
  CREWE AROUND 1035 AM EDT...
  CARTERSVILLE AROUND 1045 AM EDT...
OTHER LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE AMELIA
COURTHOUSE...BLACKSTONE...LAWRENCEVILLE AND POWHATAN.

OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL MAY OCCUR WITH THIS
ACTIVITY THROUGH 1045 AM.

FOSTER
Special weather statement, Jun 25, 10:40 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1040 AM EDT FRI JUN 25 2004

VAZ066>068-080-251530-
AMELIA VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA-
1040 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM OVER LUNENBURG COUNTY...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VICTORIA...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RUBERMOUNT AT 1045 AM EDT...THE FALLS AT
1050 AM EDT...IRBY AT 1100 AM EDT...BLACKSTONE AT 1110 AM
EDT...DOMINY CORNER AT 1115 AM EDT. ADDITIONAL SHOWERS AND ISOLATED
THUNDERSTORMS EXTEND FROM CUMBERLAND COUNTY TO MECKLENBURG
COUNTY...MOVING EAST AROUND 20 MPH. THIS ACTIVITY WILL CONTINUE TO
MOVE EAST AND AFFECT AREAS FROM CHESTERFIELD COUNTY TO BRUNSWICK
COUNTY OVER THE NEXT HOUR.

EXPECT OCCASIONAL TO FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THESE STORMS AND HEAVY RAINFALL.

FOSTER
Special weather statement, Jun 25, 11:02 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 AM EDT FRI JUN 25 2004

VAZ065-066-251545-
LUNENBURG VA-MECKLENBURG VA-
1102 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY...

AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CHASE CITY...OR ABOUT OVER
REDOAK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
CHASE CITY...AND...FINNEYWOOD AT 1110 AM EDT...KELLS CORNER AT 1120
AM EDT...WIGHTMAN AT 1130 AM EDT...WILBURN...AND...LOVES MILL AT 1135
AM EDT...GARY...AND...ORAL OAKS AT 1140 AM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINFALL IN THE PATH
OF THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADS
AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

FOSTER
Special weather statement, Jun 25, 11:29 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 AM EDT FRI JUN 25 2004

VAZ065-066-079-251615-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
1129 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF KENBRIDGE...OR ABOUT 6
MILES EAST OF CHASE CITY...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WILBURN...AND...LOVES MILL AT 1135 AM
EDT...GARY...AND...ORAL OAKS AT 1145 AM EDT...LAFOON CORNER...AND...
KENBRIDGE AT NOON EDT...DUNDAS AT 1205 PM EDT...BARROWS STORE...
AND...DANIELTOWN AT 1215 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE
POSSIBLE WITH THIS STORM.

REILLY
Special weather statement, Jun 25, 11:37 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1137 AM EDT FRI JUN 25 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252000-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
1137 AM EDT FRI JUN 25 2004

...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT...

.THREAT AREA...CENTRAL AND SOUTHEAST VIRGINIA...FAR NORTHEAST NORTH
CAROLINA...AND THE LOWER EASTERN SHORE.

.TIME OF SEVERE WEATHER THREAT...ANYTIME THIS AFTERNOON AND EARLY
TONIGHT.

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE EASTWARD ALONG THE
VIRGINIA NORTH CAROLINA BORDER...WITH ANOTHER LOW MOVING OUT OF
EASTERN TENNESSEE...NORTHEAST ACROSS NORTHERN VIRGINIA TONIGHT.
RAIN ASSOCIATED WITH THESE SYSTEMS WILL MOVE FROM WEST TO EAST ACROSS
THE AREA. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG THE
SOUTHERN EDGE OF THESE RAIN AREAS...WHERE THE AIRMASS IS MOST
UNSTABLE.

.SPOTTER ACTIVATION...SKYWARN SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EVENING.

SEVERE WEATHER THREAT INCLUDES THE FOLLOWING...

  WIND GUSTS TO 60 MPH...
  LARGE HAIL ONE INCH OR GREATER IN DIAMETER...
  ISOLATED TORNADOES...

  IN ADDITION...HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY RESULT
  IN LOCALIZED FLASH FLOODING...MAINLY IN URBAN AREAS AND IN LOW
  LYING LOCATIONS NEAR RIVERS AND STREAMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT
WEATHER.NOAA.GOV/AKQ.

REILLY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:47 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Jun 25, 11:57 AM EDTTornado WarningAKQLunenburg18 min
Jun 25, 12:07 PM EDTTornado WarningAKQBrunswick23 min
Jun 25, 12:59 PM EDTSevere Thunderstorm WarningAKQGreensville, Sussex31 min
Jun 25, 1:30 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex45 min
Jun 25, 2:27 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk33 min
Jun 25, 3:00 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk30 min
Jun 25, 3:30 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach30 min
Jun 25, 3:42 PM EDTSpecial Marine WarningAKQ48 min
Jun 25, 3:42 PM EDTSpecial Marine WarningAKQ48 min
Jun 25, 4:32 PM EDTSpecial Marine WarningAKQ58 min
Jun 25, 4:32 PM EDTSpecial Marine WarningAKQ58 min
Jun 25, 5:31 PM EDTSpecial Marine WarningAKQ29 min
Jun 25, 5:31 PM EDTSpecial Marine WarningAKQ29 min

Nearby

Tornado Warnings in Virginia, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.